Hail, Castro
- When
- June 11, 4:10 PM CST
- Where
- Castro County, Dimmitt
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.550, -102.317
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 11, 2:05 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 305 PM CDT SAT JUN 11 2005 .SHORT TERM... PRIMARY FOCUS FOR CONVECTION BECOMING MORE EVIDENT THIS AFTN AS SATL SHOWS BOUNDARY EXTENDING FROM ERN NM NORTH OF ROW NORTHEAST INTO CENTRAL PNHDL. ALREADY SEEING A FEW CELLS TRYING TO GENERATE FAR NW ZNS WITH MORE CONVECTION BEGINNING TO FORM OFF HIER TERRAIN IN NM. DRYLINE REMAINS DIFFUSE FURTHERN N THEN SHARPENS INTO THE PECOS VALLEY W OF MAF. BEST DEEP LAYER SHEAR REMAINS FURTHER N VCNTY OF BOUNDARY ACROSS ERN NM/FAR SOUTH PNHDL SO BEST POTENTIAL FOR SEVERE LOOKS INITIALLY TO BE FAR NORTHWEST. AS TROUGH COMES ACROSS SRN NM OVERNIGHT...LARGE SCALE FORCING SHOULD HELP STORMS REDEVELOP FURTHER W INTO A LINE THEN MOVE ACROSS W TX THROUGH SUN MORNING. POSSIBILITY EXISTS FOR MORE STORMS JUST EAST OF ADVANCING DRYLINE OFF THE CAPROCK SUN AFTN. EXACT TIMING OF SHRTWV AND LOCATION OF REMNANT CONVECTION WILL LARGELY DETERMINE SVR THREAT/LOCATION FOR SUN BUT PARAMETERS WILL BE SUFFICIENT FOR AREAS OFF CAPROCK. .LONG TERM... UPPER TROUGH FINALLY MOVES EAST OF THE AREA LATE SUNDAY...EARLY MONDAY. WHILE A FEW RIPPLES WILL REMAIN...THE OVERALL PATTERN IS FOR THE UPPER RIDGE TO BUILD ACROSS THE AREA FOR MUCH OF NEXT WEEK. THE GFS ENSEMBLE MEAN IS TRENDING TOWARD A SOLUTION WHICH IS MORE IN LINE WITH THE OPERATIONAL RUN...WHICH DEVELOPS A STRONG UPPER LOW OVER THE GREAT PLAINS AND THEN GREAT LAKES BY THE MIDDLE OF NEXT WEEK. WITH THIS FEATURE...IT APPEARS THAT ONE OF THE NIGHTS...EITHER WEDNESDAY...THURSDAY...OR FRIDAY NIGHT...WILL HAVE A SHOT AT NORTHWEST FLOW THUNDERSTORMS. CAN NOT HIGHLIGHT ANY ONE PERIOD...NOR CAN WE RULE OUT ANY ONE DAY...SO WILL LEAVE LOW POPS AND WILL NOT SHOTGUN 20S ACROSS THE BOARD. BOTTOM LINE IS TEMPERATURES WILL RETURN TO MORE SEASONABLE READINGS BY EARLY NEXT WEEK AS THE RIDGE BUILDS INTO THE SOUTHWESTERN STATES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 88 58 89 / 40 0 0 10 TULIA 62 88 61 89 / 40 20 0 10 PLAINVIEW 64 88 64 89 / 40 20 0 10 LEVELLAND 63 92 63 92 / 40 10 0 10 LUBBOCK 65 91 65 92 / 40 20 0 10 BROWNFIELD 65 96 66 94 / 40 10 0 10 CHILDRESS 67 90 69 91 / 40 40 20 10 SPUR 67 90 69 93 / 40 40 10 10 ASPERMONT 70 94 72 95 / 40 40 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 24/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 517 AM CDT SAT JUN 11 2005 TXZ021>044-121017- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 517 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. AMPLE HEATING IS EXPECTED TO CONTRIBUTE TO MODERATE OR STRONG INSTABILITY BY THIS AFTERNOON. AS TEMPERATURES GET WARM ENOUGH STORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE. THIS APPEARS TO BE MOST LIKELY NEAR AND EAST OF THE INTERSTATE 27/U.S. HIGHWAY 87 CORRIDOR. AS THE DRY LINE RETREATS BACK TO THE WEST THIS EVENING A STRONG DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS EXPECTED TO MOVE INTO CENTRAL NEW MEXICO LATER TONIGHT. AS THIS DISTURBANCE APPROACHES THE AREA OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE AND MOVE ACROSS THE REGION DURING THE NIGHT. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING FROM THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS AND SOUTHEAST PANHANDLE. THE NEXT STRONG DISTURBANCE CROSSING THE AREA ON SUNDAY IS EXPECTED TO GENERATE SCATTERED THUNDERSTORMS. THE COVERAGE AND INTENSITY OF THESE STORMS MAY BE HIGHLY INFLUENCED BY ANY THUNDERSTORMS THAT DEVELOP ACROSS THE AREA LATER TODAY OR EARLY SUNDAY. IF THE AIRMASS REMAINS RELATIVELY UN-MODIFIED...SURFACE HEATING SUNDAY AFTERNOON WOULD GENERATE MODERATE TO HIGH LEVELS OF INSTABILITY...WHILE A DRY LINE MOVES FROM THE CENTRAL SOUTH PLAINS INTO THE ROLLING PLAINS. THUS...NECESSARY INGREDIENTS FOR AT LEAST A FEW STRONG TO SEVERE THUNDERSTORMS COULD BE IN PLACE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 306 PM CDT SAT JUN 11 2005 TXZ021>023-027>029-033>035-039>041-120200- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER- TERRY-YOAKUM- 306 PM CDT SAT JUN 11 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN... HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD... PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA. TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 457 PM CDT SAT JUN 11 2005 TXZ024>026-030>032-120400- BRISCOE-CHILDRESS-COTTLE-FLOYD-HALL-MOTLEY- 457 PM CDT SAT JUN 11 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 462 FOR THE SOUTHEAST TEXAS PANHANDLE AND PARTS OF THE ROLLING PLAINS. THE TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... BRISCOE... HALL... CHILDRESS... FLOYD... MOTLEY... COTTLE... SOME COMMUNITIES INCLUDED IN THE WATCH ARE... SILVERTON... MEMPHIS... CHILDRESS... FLOYDADA... MATADOR AND PADUCAH. TORNADOES...HAIL TO THREE INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TXZ021>023-027>029-033>035-039>041-120200- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER- TERRY-YOAKUM- 457 PM CDT SAT JUN 11 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN... HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD... PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA. TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
The Amarillo radar (KAMA), 94 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
6 hail. Local standard time, as filed.
Hail duration was 6 to 8 minutes and covered the ground.
Quarter sized hail indentation marks measured at the Texas Tech/West Texas mesonet station by Texas Tech Mesonet meteorologist.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464515, 5464516, 5464517, 5464518, 5464519, 5464520.